MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381212
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the 2 samples without unit packaging submitted for evaluation.The reported issue of catheter tip integrity was confirmed but the defects of catheter releases prematurely and stylet damaged / defective were not confirmed upon inspection of the samples.However, the defect of needle through catheter was observed during our examination.Analysis of the sample showed that both samples had damages to the catheter, with one having a v cut near the tip of the catheter and the other had the needle pierced through the catheter near the tip area.Bd cannot confirm the causes of the needle through catheter and catheter tip integrity defects were a result of the manufacturing process since the products were returned in a used state.Since both were used there is a possibility that the catheter damages could have been caused during use.There were no damages to the adapter and needle hub present, there for the defect of catheter releases prematurely was not confirmed.A root cause could not be determined since the defect was not confirmed by the sample evaluation.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheter experienced needle through catheter while introducing catheter.The following information was provided by the initial reporter: problem observed: very difficult to prick the baby's skin.On one of the catheters, on removal, we notice that the plastic mandrel is all damaged.We have the impression that we are pricking with the plastic guide and not the needle: pain, failure to insert the peripheral venous line.On the other hand, the catheter is easily detached from the mandrel and one is obliged to maintain the whole to prick the baby, knowing that the approaches are often complicated to find and that it is necessary to be several to hold the baby.Immediate action: change of the device.Patient impact: pain when injecting, failure to insert peripheral venous line professional impact: failure to insert peripheral venous line, attempt by another colleague.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16963099
Report Number8041187-2023-00221
Device Sequence Number20181445
Product Code FOZ
UDI-Device Identifier30382903812128
UDI-Public(01)30382903812128
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number381212
Device Catalogue Number381212
Device Lot Number0141902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown